Hair Loss News


Home | Consult Us | Hair Loss News

Hair Loss Article



News Home: What Causes Hair Loss

Pravachol, Statins, and Hair Loss - Thursday, July 03, 2008

Question:

I couldn't seem to find any answers to this type of question. I recently had a consultation with Dr. Paul Rose and mentioned I take Pravachol for high cholesterol. He mentioned that statins in some cases are said to cause hair loss. Up until this time I thought my hair los was due to age or hormones as I've had all the bloodwork done and it is all normal. I have been taking Pravachol for 5 to 7 years now and am not sure when I started experiencing thinning hair, but I am just noticing it now because of the amount I've lost. Is there anyone here that has experienced this type of hair loss? If so, did you stop taking the statin and did your hair grow back?

Answer:

From what I have read, statins can affect your hormones, and hormonal changes can cause hair loss.

The good news is, most hormonal related hair loss is reversible if the hormonal problem is rectified. This is even true with female and male pattern baldness which is why Propecia (men only) can be effective. Successful hair regrowth will ultimately depend on how much hair loss you've experienced and getting your hormones back to normal.

You may consider asking your physician to prescribe you another cholesterol medication that doesn't contain statins and see if your hair grows back.

Bill Seemiller - Managing Publisher of the Coalition Hair Loss Learning Center, and the Hair Loss Q & A Blog.

To share ideas with other hair loss sufferers visit our Hair loss Forum.

Follow us on Twitter
View hair loss videos on YouTube






 

Email:
    We Never Share your Info
Researching a Physician
or Treatment?
Search
For Thousands of Forum Posts